Arkansas, 2001

Damaging Wind in Arkansas, November 26, 2001

November 26, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 26, 3:00 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Nov 26, 3:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST MON NOV 26 2001

A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER
TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER
EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH
MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER
MOST SECTIONS.

FCSTID = 38

.LZK...NONE.

In the hours before

Special weather statement, Nov 26, 11:42 AM CST, 5 hours 58 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-262300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1142 AM CST MON NOV 26 2001

...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOS EXPECTED THIS
AFTERNOON AND EVENING ACROSS MUCH OF ARKANSAS...

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST HALF OF ARKANSAS LATE THIS AFTERNOON AND THROUGH THIS
EVENING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE REMAINDER OR ARKANSAS WITH THE EXCEPTION OF THE FAR NORTHWEST.

CURRENTLY...A STRONG LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST
NEBRASKA WITH A COLD FRONT TRAILING ACROSS CENTRAL OKLAHOMA AND
TEXAS. A WARM FRONT HAS MOVED INTO ARKANSAS LATE THIS MORNING. AS
THE WARM FRONT CONTINUES TO MOVE NORTH...THE ATMOSPHERE WILL
RAPIDLY DESTABILIZE WITH WARM SURFACE TEMPERATURES AND ABUNDANT
MOISTURE.

VERTICAL WIND PROFILES SUGGEST DAMAGING WIND GUSTS WILL OCCUR WITH
THESE SEVERE THUNDERSTORMS. ALSO...THERE IS A POTENTIAL FOR THESE
THUNDERSTORMS TO ROTATE RESULTING IN TORNADOS.

PERSONS ACROSS ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY RULES AND
PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY
MANAGERS WILL LIKELY BE ACTIVATED THIS AFTERNOON AND TONIGHT IN
RESPONSE TO SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.
Special weather statement, Nov 26, 1:07 PM CST, 4 hours 33 minutes before
ARZ052>057-062>069-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CST MON NOV 26 2001

TORNADO WATCH 824 IS IN EFFECT UNTIL 6 PM. THIS WATCH IS IN EFFECT
FOR AN AREA...GENERALLY ALONG AND SOUTH OF A LINE FROM GLENWOOD...TO
STUTTGART.

ATMOSPHERIC CONDITIONS ARE EXPECTED TO QUICKLY BECOME UNSTABLE THIS
AFTERNOON ACROSS THE WATCH AREA...AHEAD OF A COLD FRONT...MOVING EAST
ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE
CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS
THAT FORM AHEAD OF THE COLD FRONT WILL DEVELOP QUICKLY...AND WILL
LIKELY BECOME SUPERCELLS.  THE SUPERCELL THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS SEVERE WEATHER THREAT.

55

The radar

The Little Rock radar (KLZK), 72 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
November 26, 5:40 PM CST
Where
Jefferson County, Pine Bluff
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
34.217, -92.017

Several buildings in downtown Pine Bluff sustained wind damage from a severe thunderstorm. One of the buildings collapsed. Numerous trees were also blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273723.